Alert archive / Washington / Gale Warnings in 2011
Gale Warning 59, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 13, 2011, 1:44 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 1:44 PM PDT (20:44 UTC)
- Expired
- Jun 13, 2011, 9:03 PM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
006 WHUS76 KSEW 132044 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 144 PM PDT MON JUN 13 2011 PZZ131-132-140545- /O.UPG.KSEW.SC.Y.0741.000000T0000Z-110614T1000Z/ /O.NEW.KSEW.GL.W.0059.110613T2044Z-110614T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 144 PM PDT MON JUN 13 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS AND WAVES TO 5 FEET...SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133>135-140500- /O.CON.KSEW.SC.Y.0741.000000T0000Z-110614T0500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 144 PM PDT MON JUN 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * AFFECTED AREAS...THE INLAND WATERS OF WESTERN WASHINGTON INCLUDING ADMIRALTY INLET...THE NORTHERN INLAND WATERS FROM CAMANO ISLAND TO POINT ROBERTS...AND PUGET SOUND AND HOOD CANAL. * WIND AND WAVES...WINDS 15 TO 25 KNOTS AND WAVES 2 TO 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
274 WHUS76 KSEW 140403 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 903 PM PDT MON JUN 13 2011 PZZ131-132-141215- /O.CAN.KSEW.GL.W.0059.000000T0000Z-110614T0700Z/ /O.EXB.KSEW.SC.Y.0741.000000T0000Z-110614T2200Z/ /O.NEW.KSEW.GL.W.0060.110614T2200Z-110615T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 903 PM PDT MON JUN 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 2 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT TUESDAY. * AFFECTED AREAS...THE INLAND WATERS OF WESTERN WASHINGTON INCLUDING ADMIRALTY INLET...THE NORTHERN INLAND WATERS FROM CAMANO ISLAND TO POINT ROBERTS...AND PUGET SOUND AND HOOD CANAL. * WIND AND WAVES...WINDS EASING TO 15 TO 25 KNOTS THIS EVENING WITH WIND WAVES SUBSIDING TO 2 TO 4 FEET. WINDS WILL INCREASE TO 25 TO 35 KNOTS TUESDAY AFTERNOON WITH SEAS BUILDING TO 4 TO 6 FEET. SEE THE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133>135-140600- /O.EXT.KSEW.SC.Y.0741.000000T0000Z-110614T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 903 PM PDT MON JUN 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREAS...THE INLAND WATERS OF WESTERN WASHINGTON INCLUDING ADMIRALTY INLET...THE NORTHERN INLAND WATERS FROM CAMANO ISLAND TO POINT ROBERTS...AND PUGET SOUND AND HOOD CANAL. * WIND AND WAVES...WINDS 15 TO 25 KNOTS AND WAVES 2 TO 4 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 13, 9:00 AM PDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 9:00 AM PDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT MON JUN 13 2011 .SYNOPSIS...SURFACE HIGH PRESSURE OFFSHORE OVER THE NORTHEAST PACIFIC WILL MAINTAIN A PERSISTENT ONSHORE FLOW PATTERN ACROSS WESTERN WASHINGTON THIS WEEK. PERSISTENT LOW CLOUDS WILL KEEP THE WEATHER MOSTLY CLOUDY AND COOL...WITH AT BEST ONLY PARTLY SUNNY SKIES ON SOME AFTERNOONS. UPPER LEVEL TROUGHS CROSSING THE AREA THIS WEEK WILL BRING A CHANCE OF LIGHT RAIN OR SHOWERS AT TIMES. && .SHORT TERM...SATELLITE IMAGERY SHOWS A MOIST LOW LEVEL AIR MASS ACROSS W WA THIS MORNING. UIL SOUNDING INDICATED TOPS AROUND 10000 FEET ALONG THE COAST WITH IR SATELLITE CLOUD TOP TEMPS SUGGESTING SOMETHING LIKE 15000 FEET OVER THE CASCADES. LOTS OF LIGHT RAIN OR DRIZZLE WAS AROUND EARLIER THIS MORNING BUT LATEST 8 AM OBS SEEM TO INDICATE THE PRECIP IS TAPERING OFF. WATER VAPOR IMAGERY SHOWS ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL BE MOVING E ACROSS THE AREA TODAY...PROVIDING UPWARD MOTION FOR SHOWERS. THE BIG QUESTION TODAY WILL BE WHETHER THE AIR MASS BECOMES UNSTABLE ENOUGH FOR SHOWERS AND SUN BREAKS. NAM BUFR SOUNDINGS SAY YES...BUT HOLD OFF UNTIL 22Z OR SO FOR LOW LEVEL INSTABILITY TO KICK IN. THE EQUILIBRIUM LEVEL ONLY TOPS OUT AT AROUND 10000 FEET. 00Z 4KM WRF-GFS ALSO INDICATED ABOUT THE SAME AMOUNT OF INSTABILITY THIS AFTERNOON. WILL STICK WITH THE CURRENT FORECAST WHICH CALLS FOR SHOWERS LIKELY TODAY AND HIGHS IN THE LOWER 60S. HOWEVER IF THE INSTABILITY DOES NOT DEVELOP AS EXPECTED SHOWERS PROBABLY WILL NOT BE AS COMMON AND MAX TEMPS MAY END UP A FEW DEGREES COOLER. SHOULD ALSO BECOME A LITTLE BREEZY IN SPOTS THIS AFTERNOON AS ONSHORE FLOW INCREASES LATER THIS AFTERNOON BEHIND THE SHORTWAVE TROUGH. THIS WILL SET UP CONVERGENCE ZONE CONDITIONS OVER NORTH PUGET SOUND LATE THIS AFTERNOON AND TONIGHT. A SURFACE HIGH OVER THE NE PACIFIC WILL DOMINATE THE PATTERN THE REMAINDER OF THE WEEK...WITH THE PERSISTENT LOW LEVEL ONSHORE FLOW KEEPING THE LOWER AIR MASS MOIST...RESULTING IN MOSTLY CLOUDY SKIES AND COOLER THAN NORMAL TEMPERATURES. THERE WILL BE PERIODS OF SHOWERS OR LIGHT RAIN/DRIZZLE AT TIMES...DEPENDING UPON THE UPPER LEVEL FEATURES CROSSING THE AREA. MODELS HAVE AN UPPER LEVEL SHORTWAVE RIDGE CROSSING THE AREA TUESDAY...SO SHOWER ACTIVITY WILL BE SUPPRESSED OVER THE LOWLANDS. ENOUGH LOW LEVEL FLOW REMAINS THOUGH FOR OROGRAPHIC SHOWERS OVER MOUNTAINS. CHANCE OF PRECIP RETURNS AS THE NEXT UPPER LEVEL TROUGH MOVES OVER THE AREA TUESDAY EVENING AND SETTLES OVER ID AS AN UPPER LEVEL LOW ON WEDNESDAY. ANOTHER SHORTWAVE TROUGH SWINGING AROUND THE ID LOW WILL MOVE S ACROSS THE AREA WED AFTERNOON AND NIGHT. COOLER TEMPERATURES ALOFT WEDNESDAY COULD DROP THE SNOW LEVEL DOWN TO 4000-5000 FEET...MAKING SNOW SHOWERS POSSIBLE OVER THE HIGHER PASSES. HOWEVER ANY ACCUMULATIONS WOULD BE LIGHT OR INSIGNIFICANT. KAM .LONG TERM...PREVIOUS DISCUSSION FROM THE 232 AM AFD...THE REGION IS ANTICIPATED TO REMAIN UNDER THE INFLUENCE OF A MEAN... UPPER TROF OVER THE W DURING THIS PERIOD. THE MAIN DIFFERENCES BETWEEN THE MEDIUM RANGE SOLUTIONS WERE IN THE DETAILS. IN GENERAL...EXPECT DAYTIME TEMPS TO BE NEAR OR SLIGHTLY BELOW CLIMO. THERE WILL ALSO BE A CHANCE OF SHOWERS OR DRIZZLE AT TIMES. && .AVIATION...LOW CIGS AND WIDESPREAD DRIZZLE WILL IMPROVE THIS AFTERNOON AS A SFC LOW PRES TROUGH MOVES THRU WRN WA. CIGS WILL LIFT AND THE DRIZZLE WILL GIVE WAY TO SCATTERED SHOWERS. THE PSCZ WILL SET UP THIS AFTERNOON AND PERSIST INTO TONIGHT...SO THE AREA AROUND THE KING/SNO COUNTY LINE WILL PROBABLY CONTINUE TO SEE SHOWERS THIS EVENING WITH LOWER CIGS. THE HILLS AND MTNS WILL REMAIN OBSCURED...THEN INCREASING SUNBREAKS THIS AFTERNOON...BUT WITH PLENTY OF ONSHORE FLOW AND FAIRLY STABLE AIR MASS THE STRATUS WILL JUST SET UP AGAIN OVERNIGHT. BREEZY THIS AFTERNOON...GRADIENTS WILL INCREASE AND PEAK LATER THIS AFTERNOON THEN EASE LATER THIS EVENING. 19 KSEA...LOW CIGS AND DRIZZLE WILL IMPROVE INTO THE AFTERNOON AS THE SFC TROUGH MOVES THRU WRN WA. GRADIENTS WILL PICK UP FOR A BREEZY AFTERNOON. THE CURRENT TAF IS IN THE BALLPARK. && .MARINE...A SFC LOW PRES TROUGH CAN BE SEEN PAIRED WITH THICKER CLOUDS ALONG THE COAST AT 8AM...THEN BROKEN STRATOCU OFFSHORE BEHIND THE TROF. THAT TROF WILL SHIFT THRU WRN WA TODAY AND GRADIENTS WILL INCREASE FOR A BLUSTERY DAY COAST...STRAIT...PUGET SOUND. THE 4KM WRFGFS FROM THE 00Z RUN (THE 12Z RUN IS NOT COMING IN YET AS I WRITE THIS) HAD THE STRONG WLY PUSH DEVELOPING IN THE STRAIT MIDDAY...AND GETTING UP TO ARND 30KT NEAR DUNGENESS SPIT LATER THIS AFTERNOON. WITH THAT STRONG A WLY PUSH ADMIRALTY INLET HAS AN ADVISORY FOR THE NW WIND LATER THIS AFTERNOON AND EVENING. LIKEWISE THE NRN WATERS WILL HAVE BLUSTERY 15-25KT SW WINDS BEHIND THE TROF. ON PUGET SOUND THE BLUSTERY SLY WINDS THAT DEVELOP TODAY WILL GIVE WAY TO A PSCZ WIND PATTERN AND THEN EASE LATER THIS EVENING. 19 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORIES CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...CAMANO TO PT ROBERTS...PUGET SOUND AND HOOD CANAL. && WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:37 AM PDT | Small Craft Advisory | SEW | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.